Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|mike19856 - Mon Dec 03, 2007 4:24 pm||
These markings typically will fad after a day or two they are almost flourescent - I have recently been in a situation of unsafe sex and fear they may be some complication between hiv and cancer????
Please provide input.
|Dr. Chan Lowe - Mon Dec 03, 2007 7:28 pm||
It is hard to say for sure what these spots are without being able to see them. They may be areas of minute bleeding due to breaking capillaries (referred to as petechiae). It would be a little unusual for them to fade over the course of a day. These spots typically will fade similar to a bruise over the course of 2 or more days.
This also doesn't sound particularly like HIV. The classic condition with HIV that produces spotty discoloration of the skin is Kaposi's Sarcoma. In this condition the spots are larger and do not fade quickly.
If HIV is a possibility I would recommend you be tested since infection can be asymptomatic.
If you continue to have these spots I would recommend you have them evaluated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.